Alert archive / Texas / Tornado Warnings in 2006

Tornado Warning 8, NWS Houston/Galveston, TX

April 26, 2006Washington County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Apr 26, 2006, 1:03 AM CDT for Washington County, Texas. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 26, 2006, 1:03 AM CDT (06:03 UTC)
Expired
Apr 26, 2006, 1:30 AM CDT
In force
27 min
Issued by
NWS Houston/Galveston, TX
Area
Counties, with a storm outline in the text

County Washington County, TX

The radar

The Ft Hood radar (KGRK), 121 km from the middle of the area, began a volume at 06:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 1:01 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 6.1 hours before the alert went out and 292 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2006-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2353 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2006-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2353 J/kg
Mixed-layer CIN
-5 J/kg
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KHGX 260604
TORHGX
TXC477-260630-
/O.NEW.KHGX.TO.W.0008.060426T0603Z-060426T0630Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
103 AM CDT WED APR 26 2006

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A

* TORNADO WARNING FOR...
  WASHINGTON COUNTY IN SOUTHEAST TEXAS

* UNTIL 130 AM CDT

* AT 1255 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS TORNADO
  WAS LOCATED 10 MILES NORTHEAST OF BRENHAM...MOVING EAST AT 45 MPH.
  WASHINGTON AND GOODWILL ARE IN THE PATH OF THIS STORM. 

TORNADOES AT NIGHT ARE ESPECIALLY DANGEROUS. DO NOT WAIT UNTIL YOU
SEE OR HEAR A TORNADO - TAKE COVER NOW

A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 700 AM CDT FOR THE
WARNED AREA.

PLEASE REPORT SEVERE WEATHER TO THE COUNTY SHERIFF...LOCAL POLICE...
OR DEPARTMENT OF PUBLIC SAFETY. THEY WILL RELAY YOUR REPORT TO THE
NATIONAL WEATHER SERVICE.

LAT...LON 3035 9628 3017 9627 3018 9616 3037 9617

$$

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Apr 25, 9:46 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Apr 25, 9:46 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
946 PM CDT TUE APR 25 2006

.UPDATE...
WILL BE UPDATING THE ZONES FOR THE NEW WATCH WHICH COVERS EXT
E AREAS OF SE TX...THE PREVIOUS WATCH HAS BEEN CANCELED.
IN THE UPDATE...WILL LOWER THE POPS AFT MIDNIGHT TO THE CHC
CATEGORY FOR ALL BUT THE EXT E AREAS. WILL ALSO LOWER THE POPS
TOMORROW MORNING TO SLIGHT CHC AREAWIDE. THINK THE SVR WX THREAT
IS NOW LIMITED TO THE WATCH AREA FOR THE REMAINDER OF THE NIGHT. 33
&&

.PREV DISCUSSION... (ISSUED 646 PM CDT TUE APR 25 2006)

DECIDED TO UPDATE THE ZONE FORECAST/GRIDS TO LOWER POPS THIS
EVENING GIVEN CURRENT CONVECTIVE TRENDS. STILL MAINTAINED A LOW
CHC POP UNTIL AROUND MIDNIGHT. AT SOME POINT LATE THIS EVENING OR
JUST AFT MIDNIGHT EXPECT THE AREA TO BE IN A MORE PREFERRED AREA
FOR THUNDERSTORM DEVELOPMENT AS THE DIFFLUENCE ALOFT THAT IS
AIDING TSTM DEVELOPMENT W/SW OF THE AREA SHIFTS NE OVER SE TX.
SO...LIKELY POPS STILL LOOK GOOD FOR LATER TONIGHT. SVR TSTM
THREAT REMAINS TONIGHT...WITH THE MAIN THREAT BEING HAIL. STORMS
WELL NORTH OF THE SFC FRONT ARE PRODUCING SVR HAIL ACROSS N TX
GIVEN THE ELEVATED INSTABILITY. CF IS NEAR A LFK TO CONROE TO
COLUMBUS LINE EARLY THIS EVENING AND WILL CONTINUE A SLOW SE
MOVEMENT REACHING THE COAST AROUND MIDNIGHT. 33

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION FROM 4 AM WEDNESDAY TO 7 AM
     WEDNESDAY FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL OUT 20 NM...AND WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&
Hazardous weather outlook, Apr 25, 10:00 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1000 PM CDT TUE APR 25 2006

GMZ330-350-TXZ163-164-176>178-195>199-210>213-226-227-235-236-
270300-
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
JACKSON-MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WHARTON-
1000 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
HAZARDOUS WEATHER NO LONGER EXPECTED TONIGHT.

..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF
MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO
NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL
CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION NO LONGER REQUIRED THIS EVENING.

GMZ335-355-TXZ179-200-214-237-238-270300-
BRAZORIA-CHAMBERS-GALVESTON-GALVESTON BAY-LIBERTY-POLK-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1000 PM CDT TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TONIGHT
SEVERE THUNDERSTORMS POSSIBLE UNTIL AFTER MIDNIGHT TONIGHT AS A
COLD FRONT MOVES THROUGH THE AREA. THE PRIMARY THREAT WILL BE LARGE
HAIL. SEVERE THUNDERSTORM WATCH 253 IS IN EFFECT UNTIL 4 AM.

..DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
UNSETTLED WEATHER IS EXPECTED THIS WEEKEND AS A SERIES OF UPPER
LEVEL DISTURBANCES MOVE ACROSS THE AREA AND INTERACT WITH GULF
MOISTURE TO PRODUCE SCATTERED THUNDERSTORMS. IT IS TOO EARLY TO
NARROW DOWN THE TIMING AND POSITION OF THESE IMPULSES. WE WILL
CONTINUE TO MONITOR THIS FOR THE NEXT SEVERAL DAYS.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING.

In the hours before

Local storm report, Apr 26, 12:36 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1236 AM CDT WED APR 26 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1230 AM     HAIL             COLLEGE STATION         30.60N 96.31W
04/26/2006  M1.50 INCH       BRAZOS             TX   TRAINED SPOTTER

            HAIL COVERING THE GROUND ON TEXAS A AND M CAMPUS.

1230 AM     HAIL             WINNIE                  29.82N 94.38W
04/26/2006  E1.75 INCH       CHAMBERS           TX   LAW ENFORCEMENT

&&

KP

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 25, 7:59 PM CDTSevere Thunderstorm WarningHGXHarris46 min
Apr 25, 8:07 PM CDTSevere Thunderstorm WarningHGXLiberty38 min
Apr 25, 9:22 PM CDTSevere Thunderstorm WarningHGXLiberty38 min
Apr 25, 10:15 PM CDTSevere Thunderstorm WarningHGXChambers45 min
Apr 25, 11:00 PM CDTSevere Thunderstorm WarningHGXChambers45 min
Apr 25, 11:49 PM CDTSevere Thunderstorm WarningHGXChambers41 min
Apr 26, 12:28 AM CDTSevere Thunderstorm WarningHGXBrazos, Burleson47 min
Apr 26, 12:32 AM CDTSevere Thunderstorm WarningHGXChambers43 min
Apr 26, 12:36 AM CDTSevere Thunderstorm WarningHGXWashington39 min
Apr 26, 12:40 AM CDTSevere Thunderstorm WarningHGXGrimes50 min
Apr 26, 1:09 AM CDTTornado WarningHGXGrimes, Waller51 min
Apr 26, 1:10 AM CDTSevere Thunderstorm WarningHGXWalker50 min
Apr 26, 1:32 AM CDTSevere Thunderstorm WarningHGXPolk, San Jacinto, Trinity43 min
Apr 26, 1:36 AM CDTSevere Thunderstorm WarningHGXAustin, Colorado45 min
Apr 26, 2:04 AM CDTSevere Thunderstorm WarningHGXHarris, Waller31 min
Apr 26, 2:31 AM CDTSevere Thunderstorm WarningHGXMontgomery44 min

Nearby

Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.